MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2506X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: balloon was returned partially inflated.No deformation/stretching to the balloon or balloon bond.The catheter burst 2.5cm proximal to the distal tip.Device was returned with blood present.Extreme stretching and twisting of the distal shaft was apparent during the visual inspection.Tear was present, along the distal shaft, 2.5cm proximal to the distal tip.Deformation was evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was using an nc euphora device to treat a non-tortuous and severely calcified lesion in the proximal cx artery.The physician was using the nc euphora balloon catheter to further expand a previously deployed non medtronic stent, that had been implanted 1 week previously.The previously implanted stent was determined to be under expanded by 50%.No damage was noted to the packaging and no issues were identified when removing the device from the hoop/tray.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion was pre dilated.No resistance was noted during delivery of the device to the lesion, or during withdrawal of the device from the lesion.The device passed through the previously deployed stent.Excessive force was not used.It was reported that the previously deployed stent was not able to full expand when implanted.The patient was brought back for laser and further stent expansion was required due to heavy calcification of the vessel, and stenosis inside of the previously implanted stent.The nc euphora was inflated to 34 atm, and it was then noted that the shaft of the device became deformed and showed stretching, bunching and twisting.The balloon remained intact.No components of the device detached in the patient.No patient injury was reported.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key7127921
Report Number9612164-2017-02005
Device Sequence Number13909404
Product Code LOX
UDI-Device Identifier00643169395954
UDI-Public00643169395954
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2019
Device Catalogue NumberNCEUP2506X
Device Lot Number213440818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR